Latest Post

Dangerous Risk of Overdosing Paracetamol

Consumption of drugs or supplements are not realized was a very common practice many people today. Since the number of species are prone to disease in the body, then frequent use of mild medicines. Popular painkiller used around the world is paracetamol. And there is research that indicates millions of people around the world may be at risk of overdosing on paracetamol. Dangerous risk of overdosing Paracetamol, can damage the liver.

The experts from Northwestern University in Chicago U.S. states, nearly 25 percent of adults erred in taking paracetamol. Many of the patients taking these drugs exceed the recommended dose within 24 hours.
Drug users mostly ignore dosage instructions or procedures for use, especially the elderly who often forget how many tablets they had consumed. There are patients who do not realize that they are in treatment with other drugs containing acetaminophen, the active ingredient Paracetamol.

Doctor's recommendation for the maximum dose is eight tablets of paracetamol 500 mg a day. Maximum of only two tablets just for a drink in every four hours. When exceeding the set limit, one consequence is an overdose that causes liver damage and fluid accumulation in the brain at risk of fatal. 

Research published in the Journal of General Internal Medicine online edition, Dr. Michael Wolf conducted a study on the prevalence of abuse and the possibility of acetaminophen overdose. Wolf interviewed more than 500 adult patients who went to clinics in several cities in the U.S. between September 2009 until March 2011. 

The researchers tested how far the patient's understanding of and ability to take the drug dose acetaminophen appropriately. The result was quite surprising. More than a quarter of patients at risk of taking an overdose of painkillers because of exceeding the maximum limit of 4 grams in 24 hours. In addition, there are 5 percent of patients who make fatal mistakes because of drinking more than 6 grams of the drug within 24 hours. While nearly 50 percent of patients at risk of overdose due to "double-dipping" or downing of two types of medicines that contain acetaminophen.

"Our findings indicate that many consumers do not recognize or distinguish the active ingredient in OTC pain relievers, they also do not listen carefully to the instructions on drug labels," says Wolf. "With the prevalence, a significant risk of adverse effects, and lack of understanding, a doctor should provide guidance in decision making and advise patients on proper medication use," he added. beautiful healthy lifestyle

source : dailymail.co.uk

1 Response to "Dangerous Risk of Overdosing Paracetamol"

  1. to get more info on laser hair removal in gurgaon You might also want to learn more about laser hair removal in gurgaon

    ReplyDelete